Alert archive / Louisiana / Gale Warnings in 2011

Gale Warning 3, NWS Lake Charles, LA

April 4, 2011

NWS Lake Charles, LA issued this gale warning at Apr 4, 2011, 9:59 AM CDT. It took effect at Apr 4, 2011, 5:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 9:59 AM CDT (14:59 UTC)
In effect from
Apr 4, 2011, 5:00 PM CDT
Expired
Apr 4, 2011, 11:04 PM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WHUS74 KLCH 041459
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
959 AM CDT MON APR 4 2011

...STRONG SOUTHERLY WINDS TODAY BECOMING NORTHERLY THIS EVENING...

.PRESSURES CONTINUE TO FALL ACROSS CENTRAL TEXAS...BRINGING ABOUT
LARGE DIFFERENCES-IN-PRESSURE ACROSS THE NORTHWEST GULF OF MEXICO
THIS MORNING. STRONG SOUTHERLY WINDS ARE THE RESULT.

SOUTHERLY WINDS WILL DECREASE WITH THE APPROACH OF A STRONG TEXAS
COLD FRONT. GALE-FORCE...NORTHERLY WINDS WILL RAPIDLY DEVELOP
WITH PASSAGE OF THE COLD FRONT BY MONDAY EVENING.

FINALLY...A LOW WATER ADVISORY WILL BE IN EFFECT FOR MONDAY NIGHT
...AS FRESH NORTHERLY WINDS BLOW LENGTHWISE ACROSS COASTAL LAKES
AROUND THE TIME OF THE LOW TIDE DRYING OUT THE BAYS AND AREA
COASTAL LAKES.

GMZ470-472-475-050100-
/O.UPG.KLCH.SC.Y.0077.000000T0000Z-110405T0000Z/
/O.NEW.KLCH.GL.W.0003.110404T2200Z-110405T0600Z/
/O.UPG.KLCH.GL.A.0003.110405T0000Z-110405T1200Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
959 AM CDT MON APR 4 2011

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT
TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS TODAY: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 5 TO 8 FEET. 

* WINDS AND SEAS FOR MONDAY NIGHT: NORTH WINDS AROUND 35 KNOTS 
  WITH LOCALLY HIGHER GUSTS. VERY ROUGH AND CONFUSED SEAS FROM 
  7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ450-452-455-050100-
/O.UPG.KLCH.SC.Y.0077.000000T0000Z-110405T0000Z/
/O.NEW.KLCH.GL.W.0003.110404T2200Z-110405T0600Z/
/O.UPG.KLCH.GL.A.0003.110405T0000Z-110405T0900Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
959 AM CDT MON APR 4 2011

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT
TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS TODAY: SOUTH WINDS 15 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 5 TO 6 FEET. 

* WINDS AND SEAS FOR MONDAY NIGHT: NORTH WINDS AROUND 30 KNOTS 
  WITH FREQUENT GUSTS TO 35 KNOTS. VERY ROUGH AND CONFUSED 
  SEAS FROM 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-435-050100-
/O.CON.KLCH.LO.Y.0007.110405T0000Z-110405T0900Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
959 AM CDT MON APR 4 2011

...LOW WATER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
4 AM CDT TUESDAY...

A LOW WATER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
4 AM CDT TUESDAY. 

STRONG SOUTHERLY WINDS WILL AHEAD OF A COLD FRONT THAT IS MOVING
RAPIDLY SOUTH OUT OF NORTH TEXAS. WINDS WILL TAPER OFF FOR
SEVERAL HOURS PRIOR TO THE FRONTAL PASSAGE THIS AFTERNOON ONLY TO
SWING AROUND TO THE NORTHWEST BEHIND THE DEPARTING COLD FRONT.

THESE NORTHERLY WINDS...BLOWING LENGTHWISE ACROSS COASTAL LAKES...
WILL STRENGTHEN THE OUTGOING TIDE. THE ACTUAL TIDES IN THE POST-
FRONTAL AIR WILL BE RUNNING FROM 1.5 TO 2 FEET BELOW THE MEAN
LOWER LOW WATER BENCHMARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

SWEENEY
3 follow-up statements
503 
WHUS74 KLCH 042021
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
321 PM CDT MON APR 4 2011

...VERY STRONG NORTHERLY THIS EVENING...

.A STRONG COLD FRONT WILL USHER IN GALE FORCE WINDS OVER THE
COASTAL WATERS THIS EVENING. THESE WINDS WILL BEGIN TO DIMINISH
LATE TONIGHT AND WILL BECOME MODERATE TUESDAY MORNING AS HIGH
PRESSURE BUILDS IN.

.A LOW WATER ADVISORY WILL BE IN EFFECT FOR TONIGHT ...AS FRESH
NORTHERLY WINDS BLOW LENGTHWISE ACROSS COASTAL LAKES AROUND THE
TIME OF THE LOW TIDE DRYING OUT THE BAYS AND AREA COASTAL LAKES.

GMZ450-452-455-470-472-475-050400-
/O.CON.KLCH.GL.W.0003.110404T2200Z-110405T0600Z/
/O.NEW.KLCH.SC.Y.0078.110405T0600Z-110405T1600Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
321 PM CDT MON APR 4 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 11 AM CDT
TUESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY.

* WINDS AND SEAS FOR TONIGHT: NORTH WINDS AROUND 35 KNOTS WITH
  LOCALLY HIGHER GUSTS. VERY ROUGH AND CONFUSED SEAS UP TO 7 FEET.

* WINDS AND SEAS FOR TUESDAY MORNING: NORTH WINDS AROUND 20 TO 25
  KNOTS WITH LOCALLY HIGHER GUSTS. ROUGH AND CONFUSED SEAS
  SUBSIDING 6 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-050400-
/O.CON.KLCH.LO.Y.0007.110405T0000Z-110405T0900Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
321 PM CDT MON APR 4 2011

...LOW WATER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
4 AM CDT TUESDAY...

A LOW WATER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
4 AM CDT TUESDAY. 

STRONG SOUTHERLY WINDS WILL AHEAD OF A COLD FRONT THAT IS MOVING
RAPIDLY SOUTH OUT OF NORTH TEXAS. WINDS WILL TAPER OFF FOR
SEVERAL HOURS PRIOR TO THE FRONTAL PASSAGE THIS AFTERNOON ONLY TO
SWING AROUND TO THE NORTHWEST BEHIND THE DEPARTING COLD FRONT.

THESE NORTHERLY WINDS...BLOWING LENGTHWISE ACROSS COASTAL LAKES...
WILL STRENGTHEN THE OUTGOING TIDE. THE ACTUAL TIDES IN THE POST-
FRONTAL AIR WILL BE RUNNING FROM 1.5 TO 2 FEET BELOW THE MEAN
LOWER LOW WATER BENCHMARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

SWEENEY
836 
WHUS74 KLCH 050102
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
802 PM CDT MON APR 4 2011

...STRONG NORTH WINDS AND LOW TIDES TO CONTINUE...

GMZ450-452-455-470-472-475-051100-
/O.CON.KLCH.GL.W.0003.000000T0000Z-110405T0600Z/
/O.CON.KLCH.SC.Y.0078.110405T0600Z-110405T1600Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
802 PM CDT MON APR 4 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM CDT
TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM CDT TUESDAY. 

* WINDS AND SEAS FOR THIS EVENING: NORTH WINDS 25 TO 35 KNOTS WITH
  GUSTS UP TO 45 KNOTS. VERY ROUGH SEAS UP TO 9 FEET.

* WINDS AND SEAS FOR LATE TONIGHT AND TOMORROW: NORTH WINDS 20 TO
  30 KNOTS. ROUGH SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-050900-
/O.CON.KLCH.LO.Y.0007.000000T0000Z-110405T0900Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
802 PM CDT MON APR 4 2011

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY...

A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY. 

GUSTY NORTH WINDS BEHIND THE COLD FRONT THAT PUSHED ACROSS THE
REGION TODAY WILL BRING LOW TIDES TO THE COASTAL LAKES AND BAYS.
TIDE LEVELS AS LOW AS -2 FEET MEAN LOWER LOW WATER ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

05
429 
WHUS74 KLCH 050404
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1104 PM CDT MON APR 4 2011

...STRONG NORTH WINDS AND LOW TIDES TO CONTINUE...

GMZ450-452-455-470-472-475-051200-
/O.CAN.KLCH.GL.W.0003.000000T0000Z-110405T0600Z/
/O.EXT.KLCH.SC.Y.0078.110405T0404Z-110405T1600Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1104 PM CDT MON APR 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
11 AM CDT TUESDAY. 

* WINDS AND SEAS FOR TONIGHT AND TOMORROW: NORTH WINDS 20 TO 30
  KNOTS. ROUGH SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ430-432-435-051200-
/O.EXT.KLCH.LO.Y.0007.000000T0000Z-110405T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
1104 PM CDT MON APR 4 2011

...LOW WATER ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE LOW WATER ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT TUESDAY. 

GUSTY NORTH WINDS BEHIND THE COLD FRONT THAT PUSHED ACROSS THE
REGION TODAY WILL BRING LOW TIDES TO THE COASTAL LAKES AND BAYS.
TIDE LEVELS AS LOW AS -2 FEET MEAN LOWER LOW WATER ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

05

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Apr 4, 6:56 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 4, 6:56 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
656 AM CDT MON APR 4 2011

.AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. A STRONG COLD
FRONT WITH THUNDERSTORMS WILL ADVANCE RAPIDLY ACROSS THE REGION
LATE THIS MORNING AND AFTERNOON. FORECAST MODELS ARE INDICATING A
SEVERE WEATHER POTENTIAL WITH THIS CONVECTION INCLUDING HAIL AND
DAMAGING WINDS. STRONG GRADIENT WINDS FROM THE SOUTH WILL MAINTAIN
MVFR CLOUDINESS ALONG AND AHEAD OF THE FRONT...WITH EQUALLY
STRONG OR SLIGHTLY STRONGER NORTHERLY WINDS BRIEFLY FOLLOWING THE
FRONTAL PASSAGE. SKIES WILL CLEAR A FEW HOURS AFTER THE FRONT
PASSES...WITH WINDS GRADUALLY DIMINISHING.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 540 AM CDT MON APR 4 2011/

DISCUSSION...
STRONG SOUTHERLY WINDS OVER THE COASTAL WATERS THIS MORNING
WITH RADAR INDICATING SHOWERS DEVELOPING IN THE COASTAL WATERS
WEST OF CALCASIEU PASS OUT BEYOND 60 NM. THESE STORMS ARE MOVING
TO THE NORTHEAST AND THIS TREND WILL CONTINUE THROUGH THE DAY
TODAY.

A STRONG COLD FRONT THAT IS CURRENT LOCATED OVER NORTH TEXAS THIS
AM WILL DIVE TO THE COAST OF SOUTHEAST TEXAS DURING THE EARLY
AFTERNOON AND THROUGH SOUTH CENTRAL LOUISIANA BY THE LATE
AFTERNOON HOURS. TEMPERATURES AHEAD OF THE FRONT ARE IN THE MID
70S. BEHIND THE FRONT TEMPS DROP QUICKLY INTO MID 50S WITH 40S
OVER OKLAHOMA.

THIS LATEST FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
REGION. UPPER LEVEL SUPPORT WILL ENHANCE STORM DEVELOPMENT WITH
SOME STORMS BECOMING SEVERE. THE MAIN THREAT IS WITH WINDS AND
LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE
PRESSURE GRADIENT IS VERY TIGHT BUT WILL SLACKEN A BIT DURING THE
LATE MORNING HOURS AS THE FRONT APPROACHES. BEHIND THE FRONT WINDS
WILL SWING AROUND TO THE NORTHWEST AND INCREASE TO AROUND 20 MPH
AND GUSTY. THE THREAT OF STORMS WILL END AROUND AN HOUR OR SO
BEHIND THE FRONT. TEMPERATURES WILL ALSO DROP THROUGH THE LATE
AFTERNOON AND INTO THE EVENING HOURS WITH THE FRONTAL PASSAGE.
MEAN AREA RAINFALL TOTALS WILL AVERAGE ABOUT AN INCH WITH TWO TO
THREE INCHES POSSIBLE WITH STRONGER STORMS.

THIS EVENING SHOWERS WILL BE DRAWING TO A CLOSE OVER SOUTH-CENTRAL
LOUISIANA. SKIES WILL GRADUALLY CLEAR THROUGH THE OVERNIGHT HOURS
WITH WINDS CONTINUING TO TAPER OFF. IN THE COASTAL WATERS WINDS
WILL REMAIN UP AND A GALE WARNING HAS BEEN POSTED THROUGH MIDNIGHT
FOR THE NEARSHORE WATERS AND THROUGH SUNRISE FOR THE OFFSHORE WATERS.

MUCH COOLER AND DRIER WITH NORTHERLY WINDS BECOMING EASTERLY LATE
IN THE DAY. AFTERNOON RELATIVE HUMIDITY WILL RANGE AROUND 15 TO 25
PERCENT. ON SUNNY SKIES TEMPS WILL RISE TO AROUND 70 OR SO.
ANOTHER COOL NIGHT IN STORE TUESDAY INTO WEDNESDAY. WEDNESDAY WILL
SEE TEMPERATURES REBOUNDING AS THE HIGH PRESSURE DOME MOVES OFF TO
THE EAST AND INTO THE CAROLINA COASTAL WATERS WITH SOUTHERLY WINDS
BECOMING ESTABLISHED ACROSS THE NORTHWEST GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  78  45  71  49  78 /  80  10   0   0   0
KBPT  77  45  72  51  77 /  90  10   0   0   0
KAEX  78  41  70  44  78 /  90  10   0   0   0
KLFT  83  45  70  46  77 /  90  30   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.

TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
     TYLER.

GM...GALE WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR THE
     FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

     GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM.

&&
Hazardous weather outlook, Apr 4, 4:38 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 AM CDT MON APR 4 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-050945-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
438 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT OVER NORTH TEXAS WILL DRIVE RAPIDLY TO THE
SOUTHEAST TODAY. WINDS WILL REMAIN BRISK FROM THE SOUTH AHEAD OF
THE FRONT ONLY TO SWING AROUND TO THE NORTHWEST AND INCREASE.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING BECOMING
LIKELY THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH
THE MAIN THREAT FROM WINDS AND HAIL. IN ADDITION STORMS TODAY WILL
PRODUCE CLOUD TO GROUND LIGHTNING WITH AREA RAINFALL TOTALS
AROUND ONE INCH...TWO TO THREE INCHES WILL BE POSSIBLE WITH
STRONGER STORMS.

THIS LATEST FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST TEXAS
DURING THE AFTERNOON HOURS AND THROUGH SOUTH CENTRAL LOUISIANA
DURING THE LATE AFTERNOON HOURS. MUCH COOLER TONIGHT WITH SKIES
CLEARING DURING THE OVERNIGHT HOURS. VERY WINDY OVER THE COASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DRIER AND COOLER AIR AIR WILL STREAM INTO THE REGION WITH
TEMPERATURES FALLING BACK TO 3O YEAR CLIMO RANGE. TEMPERATURES
WILL BEGIN TO WARM BY WEDNESDAY WITH THE PATTERN CONTINUING INTO
THE WEEKEND. ANOTHER COLD FRONT IS EXPECTED INTO THE REGION ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-050945-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
438 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
STRONG SOUTHERLY WINDS THIS MORNING WITH SHOWERS AND THUNDERSTORMS
MOVING TO THE NORTHEAST. STORMS WILL INCREASE IN STRENGTH AND
AREA COVERAGE. SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH
SOUTHERLY WINDS TAPERING OFF AHEAD TO THE FRONT FOR SEVERAL HOURS
ONLY TO SWING AROUND TO THE NORTHWEST AND INCREASE IN THE WAKE OF
THE FRONT. A GALE WARNING HAS BEEN POSTED FOR THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GALE WARNING WILL BE IN EFFECT UNTIL TUESDAY MORNING BEFORE WINDS
WILL BEGIN TO TAPER OFF RAPIDLY AS HIGH PRESSURE MOVES OFF TO THE
NORTHEAST. WINDS AND SEAS WILL CONTINUE TO FALL THROUGH THE MIDDLE
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:56 PM CDTGale WatchLCH14 hr
Apr 3, 7:56 PM CDTLow Water AdvisoryLCH35 hr
Apr 4, 4:16 AM CDTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more16 hr
Apr 4, 3:04 PM CDTSevere Thunderstorm WarningLCHRapides, Vernon41 min
Apr 4, 3:12 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard63 min
Apr 4, 3:21 PM CDTSmall Craft AdvisoryLCH19 hr
Apr 4, 3:42 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides48 min
Apr 4, 3:51 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline39 min
Apr 4, 3:56 PM CDTTornado WarningLCHEvangeline34 min
Apr 4, 4:19 PM CDTTornado WarningLCHEvangeline, Saint Landry26 min
Apr 4, 4:24 PM CDTSevere Thunderstorm WarningLCHAvoyelles22 min
Apr 4, 4:42 PM CDTSpecial Weather StatementLCHSaint Landry33 min
Apr 4, 5:52 PM CDTSpecial Weather StatementLCHIberia, Saint Martin, St. Mary53 min
Apr 4, 6:07 PM CDTSpecial Weather StatementLCHCameron38 min
Apr 4, 6:44 PM CDTSpecial Weather StatementLCHJefferson Davis46 min
Apr 4, 4:43 PM CDTSpecial Weather StatementLCHOrange32 min

Nearby

Gale Warnings in Louisiana, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.